Buckling of braced monosymmetric cantilevers

Wang C.M., Kitipornchai S. and Thevendran V. (1987) Buckling of braced monosymmetric cantilevers. International Journal of Mechanical Sciences, 29 5: 321-337. doi:10.1016/0020-7403(87)90115-9


Author Wang C.M.
Kitipornchai S.
Thevendran V.
Title Buckling of braced monosymmetric cantilevers
Journal name International Journal of Mechanical Sciences   Check publisher's open access policy
ISSN 0020-7403
Publication date 1987-01-01
Sub-type Article (original research)
DOI 10.1016/0020-7403(87)90115-9
Volume 29
Issue 5
Start page 321
End page 337
Total pages 17
Language eng
Subject 2210 Mechanical Engineering
Abstract The paper examines the elastic lateral buckling of monosymmetric cantilevers with a discrete intermediate brace. On the basis of the Timoshenko energy approach, the buckling capacities are determined by direct minimization of the 'generalized Rayleigh quotient'. Solutions are expressed in terms of the easily calculated beam parameter, K, and the degree of beam monosymmetry parameter, ρ{variant}, which indicate readily the form of the monosymmetric section. The influences of lateral brace at different levels, of rotational brace and of full brace on the buckling capacities for varying brace locations, height of load application above the shear centre and the degrees of beam monosymmetry are investigated.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collections: ResearcherID Downloads
Scopus Import - Archived
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 7 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 13 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 17 Jan 2017, 01:42:06 EST by Clare Nelson